Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 84, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2022, 8:00 PM EDT for 5 counties in Ohio. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2022, 8:00 PM EDT (00:00 UTC)
- Expired
- Jul 20, 2022, 9:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 8:15 PM EDT | TSTM WND DMG | 1 Ssw Bellville, OH | SEVERAL TREE LIMBS AND TREES DOWN. |
| Jul 20, 8:20 PM EDT | TSTM WND DMG | 4 Wsw Bellville, OH | *DELAYED REPORT* SEVERAL HARDWOOD TREES DOWNED ON 6000 BLOCK OF CLEVER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 20, 6:18 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3235 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 17.5
The text
As transmitted.
736
WUUS51 KCLE 210000
SVRCLE
OHC005-083-101-117-139-210100-
/O.NEW.KCLE.SV.W.0084.220721T0000Z-220721T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
800 PM EDT Wed Jul 20 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Richland County in north central Ohio...
East central Marion County in north central Ohio...
South central Ashland County in north central Ohio...
Northern Morrow County in north central Ohio...
Northern Knox County in north central Ohio...
* Until 900 PM EDT.
* At 759 PM EDT, a severe thunderstorm was located near Shauck, or
near Mount Gilead, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Mount Gilead, Lexington, Loudonville, Fredericktown, Cardington,
Bellville, Waterford, Butler, Caledonia, Edison, Gann, North
Liberty, Iberia and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 8302 4061 8307 4072 8272 4061 8222
4057 8222 4057 8219 4046 8218 4045 8219
TIME...MOT...LOC 2359Z 272DEG 29KT 4064 8277
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic3 follow-up statements
924
WWUS51 KCLE 210011
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
811 PM EDT Wed Jul 20 2022
OHC101-210020-
/O.CAN.KCLE.SV.W.0084.000000T0000Z-220721T0100Z/
Marion OH-
811 PM EDT Wed Jul 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARION COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
LAT...LON 4050 8296 4064 8296 4064 8286 4072 8272
4061 8222 4057 8222 4056 8219 4047 8218
4045 8221
TIME...MOT...LOC 0010Z 274DEG 33KT 4061 8270
$$
OHC005-083-117-139-210100-
/O.CON.KCLE.SV.W.0084.000000T0000Z-220721T0100Z/
Richland OH-Ashland OH-Morrow OH-Knox OH-
811 PM EDT Wed Jul 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN RICHLAND...SOUTH CENTRAL ASHLAND...NORTHERN MORROW AND
NORTHERN KNOX COUNTIES...
At 810 PM EDT, a severe thunderstorm was located 7 miles southwest of
Lexington, or 7 miles northeast of Mount Gilead, moving east at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mount Gilead, Lexington, Loudonville, Fredericktown, Cardington,
Bellville, Danville, Chesterville, Waterford, Butler, Edison, Gann,
North Liberty and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4050 8296 4064 8296 4064 8286 4072 8272
4061 8222 4057 8222 4056 8219 4047 8218
4045 8221
TIME...MOT...LOC 0010Z 274DEG 33KT 4061 8270
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic036
WWUS51 KCLE 210045
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
845 PM EDT Wed Jul 20 2022
OHC117-210055-
/O.CAN.KCLE.SV.W.0084.000000T0000Z-220721T0100Z/
Morrow OH-
845 PM EDT Wed Jul 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORROW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
LAT...LON 4048 8264 4060 8262 4067 8249 4061 8222
4057 8222 4056 8219 4055 8219 4054 8218
4047 8218 4045 8221
TIME...MOT...LOC 0045Z 273DEG 27KT 4059 8238
$$
OHC005-083-139-210100-
/O.CON.KCLE.SV.W.0084.000000T0000Z-220721T0100Z/
Richland OH-Ashland OH-Knox OH-
845 PM EDT Wed Jul 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN RICHLAND...SOUTH CENTRAL ASHLAND AND NORTHERN KNOX
COUNTIES...
At 845 PM EDT, a severe thunderstorm was located near Butler, or 14
miles southeast of Mansfield, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Loudonville, Fredericktown, Bellville, Danville, Waterford, Butler,
Gann and North Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4048 8264 4060 8262 4067 8249 4061 8222
4057 8222 4056 8219 4055 8219 4054 8218
4047 8218 4045 8221
TIME...MOT...LOC 0045Z 273DEG 27KT 4059 8238
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic814
WWUS51 KCLE 210100 RRA
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
900 PM EDT Wed Jul 20 2022
OHC005-083-139-210110-
/O.EXP.KCLE.SV.W.0084.000000T0000Z-220721T0100Z/
Richland OH-Ashland OH-Knox OH-
900 PM EDT Wed Jul 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND...SOUTH
CENTRAL ASHLAND AND NORTHERN KNOX COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4048 8264 4060 8262 4067 8249 4061 8222
4057 8222 4056 8219 4055 8219 4054 8218
4047 8218 4045 8221
TIME...MOT...LOC 0100Z 272DEG 29KT 4059 8225
$$
SefcovicWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:42 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 20, 6:42 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
642 PM EDT Wed Jul 20 2022
.SYNOPSIS...
A cold front will push east through the area through this
evening. After weak high pressure builds across the area late
tonight into Thursday, a trough will push east across the lower
Great Lakes Thursday night into Friday. High pressure returns to
the area late Friday into Friday night.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Uptick in storm coverage and in intensity as they track east
towards I-71 corridor has necessitated an expansion of the
severe thunderstorm watch to the rest of the Cleveland CWA. The
environment ahead of the storms continues to remain favorable
for sustained severe thunderstorms through approximately 03Z
with effective shear of 30-35 kts and MLCAPE of 2000-3000 J/kg.
KCLE VWP has indicated locally increasing shear and SRH with
large looping hodograph producing 0-3km SRH up to 350
m^2/s^2. Backing winds at the surface are also observed at KLP,
KCLE, and BKL ahead of the storms close to the lake. Peak
intensity expected over the next 1-2 hours across the central
part of the CWA (I-71/I-77 corridors) before a gradual
weakening as it moves east of I-77.
Previous Discussion...
Severe thunderstorm watch remains in effect for the western
half of the forecast area. Storms have initiated from Bowling
Green to Toledo, and would expect this activity to
continue/persist eastward over the next several hours. Ample
instability ahead of the front with increasing deep layer bulk
shear promotes a favorable environment for convection to persist
eastward through this evening. Still some concern about the
overall organization of convection eastward given the dry mid
levels, but increasing shear as the exit region of a mid/upper
jet moves east into the area should provide some better support
for organization.
Damaging winds are the primary threat with ample dry air aloft
and steep low level lapse rates, but a tornado or two cannot be
ruled out with somewhat favorable low level helicity, 0-3km
CAPE, and LCLs near 1000m. If the storms become more organized,
the severe threat may persist farther east into the area which
would necessitate a watch extension.
Any lingering convective activity will push east of the forecast
area after midnight, with a few stray showers possible towards
daybreak as a secondary mid level trough swings through the
eastern Great Lakes.
Weak high pressure builds into the area Thursday with mainly dry
conditions expected through the evening. Another weak
disturbance will track eastward across the Great Lakes Thursday
night, with some scattered showers possible. Highs will be a
touch cooler Thursday in the mid/upper 80s for most locations,
with low 80s across northwest PA and near 90 across northwest
OH.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A generally quiet short term period is expected as our area becomes
sandwiches between two fronts, additionally influenced by a weak
area of high pressure. There could be a few weak mid-level
shortwaves Friday and Friday night which could result in isolated
showers and/or thunderstorms, but not anticipating anything too
significant. Temperatures will be near to slightly above average on
Friday, in the mid to upper 80s.
Saturday should remain dry for the most part with a substantial
capping inversion in place during the day. This will allow for above-
average temperatures in the low to mid 90s with dew points in the
lower 70s. Heat indices will approach 100 degrees in some spots,
especially across NW OH.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A more active long term period is in store across the region,
especially on Sunday into Monday as an upper trough axis and
associated surface cold front drops south across the Lower Great
Lakes.
A heavy rain signal is apparent on Sunday and Sunday night as an
anomalously-moist airmass accompanies a southward-moving cold front,
characterized by PWATs nearing 2.0 inches, westerly shear vectors
paralleling the front, and tall and skinny CAPE profiles present.
The heavy rain threat may persist into Monday morning and Monday
afternoon, depending on the timing of the cold frontal passage.
By Tuesday and Tuesday night, high pressure will build south across
the Great Lakes, allowing the area to dry out briefly. However, by
Wednesday, we could be dealing with another system as an upper
trough axis sweeps east across the Great Lakes, ushering back the
anomalously-moist airmass, characterized by PWATs nearing 2.0
inches.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
VFR conditions are expected at the terminals through most of the
period, with the primary focus on TSRA potential from west to
east from 18Z through 06Z. A broken line of SHRA/TSRA is
expected to progress eastward across northern OH through this
evening, pushing east of KYNG/KERI by 06Z. Only confident
enough for small windows of TEMPO TSRA for the western
terminals, with a VCTS mention east. Any storms that impact
terminals could produce brief gusts up to 50 kts, especially at
KTOL, KFDY, KMFD and possibly KCLE through 02Z. Brief reductions
to MVFR or even IFR possible with the storms. Generally VFR
conditions expected behind the front from 06Z through the end of
the period aside from a stray SHRA/MVFR cig at KERI near 12Z.
Southwest winds with gusts of 20-25 kts early in the period will
become more westerly by the end of the period.
Outlook...Non-VFR possible again with isolated to scattered
showers and thunderstorms on Saturday and Sunday.
&&
.MARINE...
Enhanced south to southwest flow, 15 to 20 knots, will persist
across the lake through the evening, before shifting towards the
west by Thursday morning into the afternoon, 15 to 20 knots,
necessitating a Small Craft Advisory during much of the day on
Thursday. Beyond Thursday, generally southwest flow of 10 to 15
knots will persist through Saturday, perhaps strengthening into the
15 to 20 knot range by Sunday. A cold front is expected to move
south across the lake sometime Sunday night into Monday, resulting
in winds shifting towards the north and northwest, 10 to 15 knots by
late Monday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM to 4 PM EDT Thursday for
LEZ146>148.
Small Craft Advisory from 4 AM to 8 PM EDT Thursday for LEZ149.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Saunders
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Greenawalt
MARINE...KahnHazardous weather outlook, Jul 20, 6:20 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 620 PM EDT Wed Jul 20 2022 LEZ144-164-OHZ008-009-018-019-027-028-036-212230- The Islands to Vermilion OH- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border-Sandusky-Erie-Seneca-Huron-Wyandot-Crawford-Marion- 620 PM EDT Wed Jul 20 2022 ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142-143-162-163-OHZ003-006-007-017-212230- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Hancock- 620 PM EDT Wed Jul 20 2022 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-212230- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 620 PM EDT Wed Jul 20 2022 ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 20, 6:06 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
606 PM EDT Wed Jul 20 2022
OHZ017-027-202245-
Wyandot OH-Hancock OH-
606 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of Wyandot and
southeastern Hancock Counties through 645 PM EDT...
At 606 PM EDT, Doppler radar was tracking a strong thunderstorm over
Forest, or 11 miles west of Upper Sandusky, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Upper Sandusky, Forest, Sycamore, Carey, Nevada, Mount Blanchard,
Wharton and Kirby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northwestern Ohio.
&&
LAT...LON 4090 8362 4099 8311 4077 8312 4073 8349
4082 8351 4082 8365
TIME...MOT...LOC 2206Z 263DEG 35KT 4083 8350
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Jul 20, 6:23 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
623 PM EDT Wed Jul 20 2022
OHZ010-018-019-028>030-202315-
Crawford OH-Seneca OH-Huron OH-Richland OH-Lorain OH-Ashland OH-
623 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northern Richland,
southern Huron, southeastern Seneca, northern Ashland, northeastern
Crawford and southwestern Lorain Counties through 715 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Washington, or 17 miles north of Bucyrus, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland, Willard, New London, Plymouth, New Washington, Bloomville,
Savannah, Polk, Chatfield, Sullivan, Greenwich, Attica, North
Fairfield, Bailey Lakes, Rochester, Nova, Nankin and Shenandoah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northwestern Ohio. A Severe Thunderstorm Watch also
remains in effect until 1100 PM EDT for north central and
northeastern Ohio.
&&
LAT...LON 4105 8310 4111 8295 4114 8217 4100 8217
4099 8213 4087 8213 4095 8298
TIME...MOT...LOC 2222Z 271DEG 47KT 4104 8286
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jul 20, 6:40 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
640 PM EDT Wed Jul 20 2022
OHZ010-011-202315-
Lorain OH-Cuyahoga OH-
640 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of central Cuyahoga and
north central Lorain Counties through 715 PM EDT...
At 639 PM EDT, Doppler radar was tracking a strong thunderstorm
offshore of Avon Lake, or 10 miles northeast of Lorain, moving east
at 35 mph.
HAZARD...Winds in excess of 40 mph from the outflow of this storm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Lorain, Lakewood, Euclid, Cleveland Heights, Westlake,
Avon Lake, Warrensville Heights, Highland Hills, Garfield Heights,
Shaker Heights, South Euclid, Avon, Rocky River, East Cleveland,
Fairview Park, Bay Village, Lyndhurst, University Heights and
Beachwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
&&
LAT...LON 4143 8148 4144 8169 4147 8217 4152 8202
4148 8189 4150 8180 4149 8176 4149 8171
4153 8167 4155 8162 4162 8153 4163 8149
TIME...MOT...LOC 2239Z 269DEG 31KT 4157 8207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Jul 20, 6:44 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
644 PM EDT Wed Jul 20 2022
OHZ028-202330-
Crawford OH-
644 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of Crawford County
through 730 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Upper Sandusky, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bucyrus, Galion, Crestline, New Washington, Chatfield, Benton, Tiro,
North Robinson, Oceola and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central Ohio.
&&
LAT...LON 4075 8311 4093 8311 4098 8273 4072 8273
TIME...MOT...LOC 2244Z 260DEG 31KT 4081 8312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SefcovicLocal storm report, Jul 20, 7:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
741 PM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG WILLARD 41.05N 82.72W
07/20/2022 HURON OH AMATEUR RADIO
2 FOOT DIAMETER TREE DOWN AND BLOCKING
TIFFEN AVE IN WILLARD. TIME ESTIMATED VIA
RADAR.
&&Special weather statement, Jul 20, 7:43 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Cleveland OH
743 PM EDT Wed Jul 20 2022
OHZ010-011-020-021-210030-
Summit OH-Medina OH-Lorain OH-Cuyahoga OH-
743 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northeastern Medina,
southeastern Cuyahoga, northern Summit and east central Lorain
Counties through 830 PM EDT...
At 743 PM EDT, Doppler radar was tracking a strong thunderstorm near
Medina, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Medina, Cuyahoga Falls, Strongsville, Brunswick, North
Royalton, Solon, Hudson, Twinsburg, Tallmadge, Macedonia, Stow,
Broadview Heights, Brecksville, Hinckley, Fairlawn, Munroe Falls,
Northfield, Richfield and Reminderville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
&&
LAT...LON 4110 8204 4121 8204 4132 8196 4136 8140
4111 8139
TIME...MOT...LOC 2343Z 263DEG 35KT 4119 8191
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:18 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 57 min |
| Jul 20, 8:20 PM EDT | Special Weather Statement | CLE | Geauga, Portage | 40 min |
| Jul 20, 8:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 30 min |
| Jul 20, 8:32 PM EDT | Areal Flood Advisory | CLE | Ashland, Morrow, Richland | 3 hr |
| Jul 20, 8:54 PM EDT | Tornado Warning | CLE | Holmes, Wayne | 36 min |
| Jul 20, 9:10 PM EDT | Special Weather Statement | CLE | Portage | 50 min |
| Jul 20, 9:22 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark | 42 min |
| Jul 20, 9:40 PM EDT | Areal Flood Advisory | CLE | Holmes, Knox, Morrow, Wayne | 3 hr |
| Jul 20, 9:41 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 21 hr |
| Jul 20, 9:53 PM EDT | Special Weather Statement | CLE | Mahoning | 52 min |
| Jul 20, 10:04 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.